Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 34, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 1, 2015, 4:08 PM EDT for Richmond County, Georgia. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 4:08 PM EDT (20:08 UTC)
- Expired
- Jun 1, 2015, 4:20 PM EDT
- In force
- 12 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Richmond County, GA
The radar
The Columbia radar (KCAE), 114 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
851
WUUS52 KCAE 012008
SVRCAE
GAC245-012030-
/O.NEW.KCAE.SV.W.0034.150601T2008Z-150601T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
408 PM EDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN EAST CENTRAL GEORGIA...
* UNTIL 430 PM EDT
* AT 405 PM EDT...DOPPLER RADAR INDICATED A LIKELY DEVELOPING
SEVERE THUNDERSTORM NEAR FORT GORDON...MOVING NORTHEAST NEAR 15 MPH.
IT WILL LIKELY CONTAINED WIND OF 40 TO 60 MPH AND POSSIBLY QUARTER-SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE...
FORT GORDON...HEPHZIBAH AND BLYTHE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3354 8203 3325 8194 3323 8196 3326 8213
3328 8213 3328 8215 3330 8217 3328 8224
3336 8228
TIME...MOT...LOC 2005Z 188DEG 9KT 3332 8218
$$1 follow-up statement
985
WWUS52 KCAE 012020
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
420 PM EDT MON JUN 1 2015
GAC245-012029-
/O.CAN.KCAE.SV.W.0034.000000T0000Z-150601T2030Z/
RICHMOND GA-
420 PM EDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
LIKELY DOES NOT CONTAIN DAMAGING WIND OR HAIL AT THIS TIME.
THE STORM STILL CONTAINS DANGEROUS LIGHTNING AND HEAVY DOWNPOURS.
LAT...LON 3354 8203 3325 8194 3323 8196 3326 8213
3328 8213 3328 8215 3330 8217 3328 8224
3336 8228
TIME...MOT...LOC 2013Z 188DEG 9KT 3335 8217
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:40 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 1, 1:40 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 140 PM EDT MON JUN 1 2015 .SYNOPSIS... A FRONTAL SYSTEM WILL REMAIN NEAR THE FORECAST AREA THROUGH THE WEEK AND BRING UNSETTLED WEATHER. MOISTURE WILL BE ESPECIALLY HIGH TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... CONVERGENCE AHEAD OF THE COLD FRONT OR INTO A PRE-FRONTAL TROUGH PLUS COOLING ALOFT ASSOCIATED WITH THE UPPER TROUGH SHOULD SUPPORT SHOWERS AND THUNDERSTORMS. THE ARW DISPLAYS THE GREATEST COVERAGE THIS EVENING POSSIBLY AHEAD OF A MID-LEVEL SHORTWAVE TROUGH. WIND SHEAR WILL BE WEAK BUT THERE MAY BE JUST ENOUGH INSTABILITY COMBINED WITH HEAVY PRECIPITATION LOADING FOR A FEW THUNDERSTORMS WITH DAMAGING WIND. EXPECT LATE AFTERNOON SURFACE- BASED LI/S AROUND -5. PRECIPITABLE WATER WILL BE AROUND 1.7 OF AN INCH SUPPORTING HEAVY DOWNPOURS. HOWEVER...A STORM MOTION NEAR 15 KNOTS SHOULD HELP LIMIT THE FLOOD THREAT. SHOWERS OR THUNDERSTORMS MAY CONTINUE OVERNIGHT...BUT THE CHANCE SHOULD DIMINISH BECAUSE OF STABILIZATION CAUSED BY PREVIOUS CONVECTION AND NOCTURNAL COOLING. THE TEMPERATURE GUIDANCE WAS CLOSE. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... CONVERGENCE ALONG THE STALLED FRONT AND RELATIVELY COLD AIR ALOFT ASSOCIATED WITH THE UPPER TROUGH SHOULD HELP CAUSE NUMEROUS SHOWERS AND THUNDERSTORMS. THE PATTERN FAVORS THE HIGHER GUIDANCE POPS. HEAVY RAINFALL MAY OCCUR WITH PRECIPITABLE WATER NEAR 1.8 OF AN INCH. THE NAM HAS WEAK INSTABILITY TUESDAY WITH SURFACE-BASED LI/S -3 TO -4. THIS APPEARS REASONABLE BECAUSE OF CLOUDINESS AND WIDESPREAD SHOWERS. THE SEVERE THUNDERSTORM THREAT APPEARS LOW. THE CORE OF THE H5 COLD POOL WILL BE CLOSER TO THE FORECAST AREA WEDNESDAY AND THE NAM DISPLAYS SURFACE-BASED LI/S -4 TO -6. THERE MAY BE A GREATER RISK OF STRONGER THUNDERSTORMS. WE LEANED TOWARD THE COOLER HIGH TEMPERATURE GUIDANCE BECAUSE OF CLOUDINESS. USED THE GUIDANCE CONSENSUS FOR THE LOW TEMPERATURE FORECAST. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE GFS AND ECMWF DISPLAY THE DIFFUSE FRONT AND ASSOCIATED MOISTURE LINGERING IN THE FORECAST AREA THROUGH MUCH OF THE MEDIUM-RANGE PERIOD. THE MODELS SHOW UPPER TROUGHING LINGERING. THE ECMWF HAS SHOWN MORE RIDGING AND DRYING TOWARD THE END OF THE PERIOD COMPARED TO THE GFS. THE GFS AND ECMWF MOS POPS RANGE FROM 40 TO 60 PERCENT THURSDAY THROUGH SATURDAY...AND 10 TO 40 PERCENT SUNDAY. THE MOS HAS TEMPERATURES CLOSE TO NORMAL. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AT 17Z RADAR REFLECTIVITY INDICATES SCATTERED CONVECTION DEVELOPING AROUND KCAE/KCUB DRIFTING SLOWLY NORTHEAST. MORE OF THE SAME EXPECTED THROUGH THE AFTERNOON AND INTO THE EVENING ACROSS THE FORECAST AREA WITH BRIEF PERIODS OF MVFR/IFR CONDITIONS POSSIBLE WITH HEAVIER STORMS. EXTENDED AVIATION OUTLOOK...UPPER LOW WILL MOVE SLOWLY EAST INTO THE SE US OVER THE NEXT COUPLE OF DAYS. COLDER AIR ALOFT AND AMPLE MOISTURE WILL FUEL SCATTERED CONVECTION ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. MVFR WITH MORNING STRATUS AND FOG WILL ALSO BE POSSIBLE. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 87
Hazardous weather outlook, Jun 1, 2:21 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 221 PM EDT MON JUN 1 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 021830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 221 PM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WIND AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 1, 2:49 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
249 PM EDT MON JUN 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND DMG 1 SW OAK GROVE 33.97N 81.16W
06/01/2015 LEXINGTON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED SEVERAL TREES
DOWN ON BRADLEY DRIVE SOUTH OF US HIGHWAY 1.
&&
CJRLocal storm report, Jun 1, 2:54 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
254 PM EDT MON JUN 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG 2 SSW LUGOFF 34.20N 80.69W
06/01/2015 KERSHAW SC PUBLIC
PUBLIC REPORTED LARGE LIMBS DOWN AND NICKEL
SIZED HAIL COVERING THE GROUND NEAR LUGOFF.
&&
CJRLocal storm report, Jun 1, 3:04 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
304 PM EDT MON JUN 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 1 SSW LUGOFF 34.21N 80.69W
06/01/2015 KERSHAW SC LAW ENFORCEMENT
KERSHAW COUNTY DISPATCH REPORTED A LARGE
LIMB BLOCKING MEDFIELD ROAD IN LUGOFF.
&&
CJRLocal storm report, Jun 1, 3:07 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
307 PM EDT MON JUN 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 13 NE WINNSBORO 34.53N 80.96W
06/01/2015 FAIRFIELD SC LAW ENFORCEMENT
DOT REPORTED SEVERAL TREES DOWN IN MITFORD
ALONG HIGHWAY 200.
&&
CJRSpecial weather statement, Jun 1, 3:15 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
315 PM EDT MON JUN 1 2015
SCZ027-037-012015-
LEXINGTON-CALHOUN-
315 PM EDT MON JUN 1 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CALHOUN...
SOUTHEASTERN LEXINGTON...SOUTHERN RICHLAND AND NORTHWESTERN
ORANGEBURG COUNTIES...
AT 312 PM EDT...STRONG THUNDERSTORMS WERE NEAR SWANSEA IN LEXINGTON
COUNTY AND IN NORTHWEST CALHOUN COUNTY. MOVEMENT WAS NORTHEAST NEAR
10 MPH.
THE STORMS WILL LIKELY CONTAIN WIND GUSTS OF 40 TO 50 MPH AND
SMALL HAIL...ALONG WITH FREQUENT LIGHTNING AND HEAVY DOWNPOURS.
PONDING OF WATER WILL OCCUR IN POOR-DRAINAGE AREAS.
DO NOT ATTEMPT TO DRIVE ON FLOODED ROADS.
LAT...LON 3362 8087 3361 8094 3364 8094 3363 8097
3371 8104 3366 8117 3385 8119 3387 8100
3385 8099 3383 8094 3383 8091 3381 8091
3381 8087 3377 8082 3360 8080
TIME...MOT...LOC 1912Z 272DEG 4KT 3375 8107Local storm report, Jun 1, 3:23 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
323 PM EDT MON JUN 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 8 SSW IRWIN 34.58N 80.85W
06/01/2015 E1.00 INCH LANCASTER SC PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL ALONG
CEDAR CREEK ROAD.
&&
CJRNearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.